Asymptotics of Varadhan-type and the Gibbs variational principle

D. Petz, G. A. Raggio, A. Verbeure

Research output: Contribution to journalArticle

34 Citations (Scopus)

Abstract

For a large class of quantum models of mean-field type the thermodynamic limit of the free energy density is proved to be given by the Gibbs variational principle. The latter is shown to be equivalent to a non-commutative version of Varadhan's asymptotic formula.

Original languageEnglish
Pages (from-to)271-282
Number of pages12
JournalCommunications in Mathematical Physics
Volume121
Issue number2
DOIs
Publication statusPublished - Jun 1 1989

    Fingerprint

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this